Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Mar 9, 2011, 9:22 PM EST for Hamilton County, Ohio. It took effect at Mar 10, 2011, 7:00 AM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 9:22 PM EST (02:22 UTC)
- In effect from
- Mar 10, 2011, 7:00 AM EST
- Expired
- Mar 10, 2011, 9:26 AM EST
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Miamitown (MIAO1).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03274615, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
723 WGUS41 KILN 100222 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 922 PM EST WED MAR 9 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC061-101422- /O.NEW.KILN.FL.W.0032.110310T1200Z-110312T0100Z/ /MIAO1.1.ER.110310T1200Z.110311T0600Z.110311T1900Z.NO/ 922 PM EST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE GREAT MIAMI RIVER AT MIAMITOWN * FROM THURSDAY MORNING TO FRIDAY EVENING. * AT 8 PM THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. * AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS ALONG THE GREAT MIAMI RIVER IN HAMILTON COUNTY CAN BE EXPECTED. $$
3 follow-up statements
337 WGUS81 KILN 100248 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 948 PM EST WED MAR 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN OHC061-101048- /O.CON.KILN.FL.W.0032.110310T1200Z-110312T0100Z/ /MIAO1.1.ER.110310T1200Z.110311T0600Z.110311T1900Z.NO/ 948 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER AT MIAMITOWN * FROM THURSDAY MORNING TO FRIDAY EVENING. * AT 8 PM THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. * AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS ALONG THE GREAT MIAMI RIVER IN HAMILTON COUNTY CAN BE EXPECTED. $$
635 WGUS81 KILN 100814 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 314 AM EST THU MAR 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN OHC061-101614- /O.CON.KILN.FL.W.0032.110310T1200Z-110312T0100Z/ /MIAO1.1.ER.110310T1200Z.110311T0600Z.110311T1900Z.NO/ 314 AM EST THU MAR 10 2011 THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER AT MIAMITOWN * FROM THIS MORNING TO FRIDAY EVENING. * AT 2 AM THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON. * AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS ALONG THE GREAT MIAMI RIVER IN HAMILTON COUNTY CAN BE EXPECTED. $$
063 WGUS81 KILN 101426 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 926 AM EST THU MAR 10 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN OHC061-101456- /O.CAN.KILN.FL.W.0032.000000T0000Z-110312T0100Z/ /MIAO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 926 AM EST THU MAR 10 2011 THE FLOOD WARNING IS CANCELLED FOR THE GREAT MIAMI RIVER AT MIAMITOWN * AT 8 AM THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 16 FEET. * THE RIVER CRESTED BELOW FLOOD STAGE AT 15.4 FEET. THE RIVER WILL CONTINUE TO FALL TO 13.3 FEET BY TOMORROW MORNING. * AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS ALONG THE GREAT MIAMI RIVER IN HAMILTON COUNTY CAN BE EXPECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 9, 8:24 PM EST, 58 minutes earlier.
Area forecast discussion, Mar 9, 8:24 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
824 PM EST WED MAR 9 2011
.SYNOPSIS...
A BROAD LOW PRESSURE CENTER WILL SLIP EAST ACROSS THE REGION
TONIGHT...BRINGING A COLD FRONT WITH IT. AN UPPER LEVEL TROUGH
WILL COMBINE WITH THE LOW OVER THE APPALACHIANS TO KEEP RAIN OR
SNOW IN THE FORECAST THROUGH EARLY FRIDAY. HIGH PRESSURE WILL
BUILD IN BRIEFLY FOR FRIDAY AND FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
INCREASED PRECIPITATION CHANCES AND AMOUNTS OVER MID AND EASTERN
SECTIONS OF THE FA AS RAIN SHOWERS AHEAD OF A COLD FRONT HAVE BEEN
SLOW MOVING THIS EVENING. THIS RAIN WILL SLOWLY MOVE TO THE EAST
DURING THE EVENING AND OVERNIGHT HOURS. WINDS WILL GRADUALLY
BECOME WESTERLY AS THE COLD FRONT WORKS INTO THE FA.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
H5 TROF GOES NEGATIVE TILT THU OVER ERN KY INTO ERN OH. THIS
CAUSES THE SFC LOW TO HOLD UP IN THE APPALACHIANS AND FOR PCPN TO
REDEVELOP ACROSS THE FA. TROF CUTS OFF OVER WRN PA THU NGT AND
COLD AIR GETS WRAPPED INTO THE THE SYSTEM. THE NAM WAS THE OUTLIER
WITH ITS MORE SRN POSITION OF THE SFC LOW BY 00Z FRI...WHILE THE
GFS AND ECMWF TAKE THE LOW ON A MORE NRN PATH. PREFER THE
GFS/ECMWF SOLUTION. AS THE COLD AIR WORKS IN ON THE BACK SIDE OF
THE PCPN SHIELD THU NGT...THE EXTREME ERN COUNTIES SHOULD SEE A
BURST OF SNOW. HAVE A COUPLE OF INCHES FALLING E OF CMH...WITH
LESSER AMOUNTS TAPERING BACK TO THE W.
THE CLOSED H5 LOW STARTS TO GET KICKED OUT FRI IN RESPONSE TO A
S/W THAT IS DIVING OUT OF THE GREAT PLAINS. THE GFS IS THE
QUICKEST WITH THE PCPN FROM THIS SYSTEM.
WENT CLOSE TO THE WARMER GFS MOS FOR HIGHS THU AND FRI...BUT WENT
A LITTLE WARMER FOR LOWS THU NGT AND FRI NGT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELLERS ARE USING AN EQUAL BLEND OF GUIDANCE IN THE EXTENDED WITH
A HIGH VARIABILITY EXPECTED IN THE LOWER 48 INCREASING THROUGH TIME.
IMPULSES IN THE CONUS ARE BEING ROUTED W-E UNDER A FAIRLY STRONG LOW
IN THE CANADIEN NW TERRITORIES THAT PASSES NE FROM HUDSON BAY AND
LINGERS OVER GREENLAND IN THE LONG TERM. WESTERLY FLOW WILL LIKELY
NOT LET A VERY HIGH AMPLITUDE SYSTEM DEVELOP BUT THE TIMING WILL BE
ANYBODYS GUESS BEYOND DAY 5.
BEGINNING SATURDAY...W TO SW FLOW WILL GENERALLY BE DRY IN THE OHIO
VALLEY. A MUCH STRONGER LOW IS BEING PROGGED FURTHER SOUTH INTO THE
OHIO VALLEY BY THE GFS ON THIS DAY AND THE CHANCES FOR PRECIP ARE
NOT AS HIGH AS THIS IS ADVERTISING THEM...BUT STILL CANT BE WHOLLY
DROPPED. HIGH PRESSURE IN THE UPPER MIDWEST WILL STRENGTHEN ON
SUNDAY AND BUILD INTO THE GREAT LAKES WITH A DRYING NORTHEAST FLOW
IN THE OHIO VALLEY THROUGH EARLY MONDAY. A SURFACE LOW IN THE GULF
STATES MAY SEE ITS NORTHERN EXTENT NOSE IN TO THE SRN OHIO VALLEY...
PARTICULARLY KY LATER MONDAY AND OVERNIGHT. THE AXIS OF THE SURFACE
HIGH SHOULD TRAVERSE THE REGION INTO THE MID ATLANTIC ON TUESDAY AND
FLOW WILL TURN SOUTHERLY OVERNIGHT AND WEDNESDAY. WILL TRY TO LIMIT
NORTHERN EXTENT OF RAIN WITH THE SOUTHERN SYSTEM BUT GENERALLY STAY
CLOSE TO HPC GUIDANCE. WITH THE NORTHERLY FLOW...TEMPERATURES SHOULD
NOT RUN AWAY PAST THE 40S OR AROUND 50 THROUGH MONDAY. A TRULY SUNNY
DAY IN THIS TIME FRAME WILL BREAK THIS LINE OF THINKING HOWEVER AND
COULD GET PLEASANTLY MILD...ESPECIALLY AS FLOW TURNS BACK TO THE
SOUTH. THIS WILL BECOME A STRONGER POSSIBILITY FOR THE END OF THE
FORECAST PERIOD...EVEN WITH AFOREMENTIONED UNCERTAINTY IN TIMING
LATER SYSTEMS. HAVE BUMPED TEMPERATURES INTO THE 50S TUES AND A
LITTLE HIGHER ON WED.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
MVFR AND IFR CONDITIONS WILL BE PRESENT WITH OCCASIONAL SHOWERS
THROUGH THE TAF PERIOD. AN AREA OF SHOWERS HAS BEEN PERSISTENT AND
WILL CONTINUE ACROSS THE CINCINNATI TO COLUMBUS AREAS OVER THE
NEXT FEW HOURS. VSBYS WILL BE DECREASED IN SOME OF THE HEAVIER SHOWER
ACTIVITY. THIS SHOWER ACTIVITY WILL BEGIN TO MOVE TO THE EAST
LATER THIS EVENING HOWEVER LOW LEVEL MOISTURE WILL STICK AROUND
THROUGH THE OVERNIGHT HOURS KEEPING CIGS GENERALLY IN THE IFR
CATEGORY. A FRONT WILL MOVE THROUGH THE AREA THIS EVENING AND
OVERNIGHT WHICH WILL CAUSE THE WINDS TO BECOME MORE WESTERLY.
MODEL SOUNDINGS ARE TRYING TO SHOW SOME IMPROVEMENT IN CIGS DURING
THE LATE MORNING AND INTO THE AFTERNOON ON THURSDAY AND THEREFORE
INCREASED CIGS INTO THE MVFR CATEGORY. THERE IS THE POTENTIAL
HOWEVER THAT WITH ADDITIONAL RAIN DEVELOPING ON THURSDAY THAT CIGS
MAY STAY IFR FOR LONGER THAN IS CURRENTLY INDICATED. WINDS WILL
BECOME GUSTY DURING THE AFTERNOON HOURS ON THURSDAY.
OUTLOOK...IFR CEILINGS AND MVFR VISIBILITIES WILL CONTINUE INTO
THURSDAY NIGHT. MVFR CEILINGS LIKELY LATE THURSDAY NIGHT INTO
FRIDAY. MVFR CEILINGS AND VISIBILITIES POSSIBLE SATURDAY NIGHT
INTO SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 7 AM EST THURSDAY FOR OHZ046-055-056-064-065-
073-074-081-082-088.
KY...FLOOD WATCH UNTIL 7 AM EST THURSDAY FOR KYZ099-100.
IN...NONE.
&&
SYNOPSIS...SITES
NEAR TERM...NOVAK
SHORT TERM...SITES
LONG TERM...FRANKS
AVIATION...NOVAKHazardous weather outlook, Mar 9, 8:30 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 830 PM EST WED MAR 9 2011 INZ050-058-059-066-073>075-080-KYZ089>091-094-095-OHZ034-035-042-043- 051-060-061-070-077-110130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-GRANT-MERCER-AUGLAIZE-DARKE- SHELBY-MIAMI-PREBLE-MONTGOMERY-BUTLER-HAMILTON- 830 PM EST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A LOW PRESSURE SYSTEM WILL IMPACT THE AREA TONIGHT. RAIN WILL FALL ON ALREADY SATURATED GROUND DURING THIS TIME PERIOD. WHILE WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...SOME IMPACTS TO LOW LYING OR FLOOD PRONE AREAS WILL BE POSSIBLE. THIS RAINFALL WILL CAUSE ADDITIONAL RISES ON SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ092-093-096>098-OHZ026-044-045-052>054-062-063-071-072-078>080- 110130- KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-HARDIN-LOGAN-UNION OH- CHAMPAIGN-CLARK-MADISON-GREENE-FAYETTE OH-WARREN-CLINTON-CLERMONT- BROWN-HIGHLAND- 830 PM EST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A LOW PRESSURE SYSTEM WILL IMPACT THE AREA TONIGHT. RAIN WILL FALL ON ALREADY SATURATED GROUND DURING THIS TIME PERIOD. WHILE WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...SOME IMPACTS TO LOW LYING OR FLOOD PRONE AREAS WILL BE POSSIBLE. THIS RAINFALL WILL CAUSE ADDITIONAL RISES ON SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ099-100-OHZ046-055-056-064-065-073-074-081-082-088-110130- MASON-LEWIS-DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS- HOCKING-ADAMS-PIKE-SCIOTO- 830 PM EST WED MAR 9 2011 ...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 9, 6:12 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EST WED MAR 9 2011 OHZ044-100115- LOGAN- INCLUDING THE CITY OF...BELLEFONTAINE 612 PM EST WED MAR 9 2011 ...HIGH WATER AFFECTING SOME ROADS IN THE COUNTY... THE LOGAN COUNTY EMA WAS REPORTING THAT SOME ROADS IN THE COUNTY WERE BEING AFFECTED BY HIGH WATER THIS AFTERNOON. SPECIFICALLY COUNTY ROAD 32 NEAR COUNTY ROAD 11...WEST OF BELLEFONTAINE HAD 6 TO 8 INCHES OF WATER ON THE EDGE OF THE ROAD. THE ROAD HAS NOT BEEN CLOSED AT THIS TIME. THE LIGHT RAINS THAT HAVE BEEN FALLING ACROSS THE REGION TODAY HAVE MOVED TO THE EAST FOR NOW. THIS WILL ALLOW WATER LEVELS TO RECEDE. USE CAUTION WHEN TRAVELING ACROSS THE REGION TONIGHT. IF YOU DRIVE UPON WATER CROSSING THE ROAD...DONT NOT DRIVE THROUGH IT. TURN AROUND AND FIND ANOTHER ROUTE TO YOUR DESTINATION.
Special weather statement, Mar 9, 7:54 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 754 PM EST WED MAR 9 2011 OHZ044-100400- LOGAN- INCLUDING THE CITY OF...BELLEFONTAINE 754 PM EST WED MAR 9 2011 ...HIGH WATER AFFECTING SOME ROADS IN THE COUNTY... THE LOGAN COUNTY EMA WAS REPORTING THAT SOME ROADS IN THE COUNTY WERE BEING AFFECTED BY HIGH WATER THIS EVENING. ADDITIONAL LIGHT RAINFALL WILL ALLOW WATER LEVELS TO STAY HIGH THROUGH THE EVENING. USE CAUTION WHEN TRAVELING ACROSS THE REGION TONIGHT. IF YOU DRIVE UPON WATER CROSSING THE ROAD...DONT NOT DRIVE THROUGH IT. TURN AROUND AND FIND ANOTHER ROUTE TO YOUR DESTINATION.
Special weather statement, Mar 9, 7:58 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 758 PM EST WED MAR 9 2011 OHZ044-100400- LOGAN- INCLUDING THE CITY OF...BELLEFONTAINE 758 PM EST WED MAR 9 2011 ...HIGH WATER AFFECTING SOME ROADS IN THE COUNTY... THE LOGAN COUNTY EMA WAS REPORTING THAT SOME ROADS IN THE COUNTY WERE BEING AFFECTED BY HIGH WATER THIS EVENING. ADDITIONAL LIGHT RAINFALL WILL ALLOW WATER LEVELS TO STAY HIGH THROUGH THE EVENING. USE CAUTION WHEN TRAVELING ACROSS THE REGION TONIGHT. IF YOU DRIVE UPON WATER CROSSING THE ROAD...DO NOT DRIVE THROUGH IT. TURN AROUND AND FIND ANOTHER ROUTE TO YOUR DESTINATION.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:59 PM EST | Winter Weather Advisory | ILN | Adams, Clinton, Fairfield, Fayette, Highland, Hocking and 5 more | 17 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.